A 9-year-old male asked:
can i give my son motrin and pepto bismal? or should i give him motrin and have him drink pedialyte. he has a fever and he's been throwing up
2 doctor answers
Dr. James Ferguson answered
45 years experience Pediatrics
Avoid pepto: Motrin is fine as needed.In general we do not recommend the products that contain salycalates (pepto) under the age of 16 due to a link with Reye syndrome in flu like illnesses.
Answered on Mar 31, 2015
Dr. Tanya Russo answered
24 years experience Pediatrics
No Pepto!: PeptoBismol contains aspirin, which has been linked to Reye's syndrome in children. Motrin can make an upset stomach worse, so opt for acetaminophen instead. Oral rehydration with an electrolyte solution such as Pedialyte is an important part of supporting your son while he is ill with vomiting.
Answered on Sep 27, 2017
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!